# SDR 2005FA0000099

- Difficulty date: December 15, 2004
- Submitted: February 14, 2005
- Operation: General aviation
- Aircraft: N5023J
- Make and model: Cessna 172S
- Aircraft serial: 172S8964
- System (JASC): 6113 · Propeller Spinner Section
- Part: Bulkhead
- Part number: 05522311
- Condition: Cracked
- Location: Spinner
- Part time: 97 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 100 HR INSPECTION THE FORWARD SPINNER BULKHEAD WAS FOUND TO BE CRACKED AROUND 4 OF THE 6 BOLT HOLES. THINK THAT THE CAUSE OF THE PROBLEM IS THAT THE TORQUE OF THE PROP WAS RAISED AND THE NEW TORQUE IS NOT ENOUGH TO CAUSE THE BULKHEAD AROUND THE BOLT HOLES TO BE PULLED INTO THE CHAMFERED AREA OF THE PROPELLER BOLT HOLES.  THIS STRESSES THE BULKHEAD AND ALLOWS CRACKS TO START.  TO PREVENT THIS PROBLEM POSSIBLY CONSIDER MAKING THE BULKHEAD OF THICKER MATERIAL OR REDESIGNING THE PART SO THAT WHEN IT IS TORQUED THERE IS STRESS RELIEF AROUND THE BOLT HOLES SO THAT THE BULKHEAD SITS FLAT. (K)
